MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ANT BROACH HANDLE - R; HIP INSTRUMENTS : HANDLES

DEPUY IRELAND - 9616671 ANT BROACH HANDLE - R; HIP INSTRUMENTS : HANDLES
Catalog Number 259807360
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument has a part broken off at the instrument´s joint-area.No surgical delay, no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: did it break into two or more pieces? if no, please specify the alleged deficiency of the instruments.Were they bent, stripped, cross threaded, etc.? -> yes, when a part is broken off the instrument now is in two or more piece.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> customer is complaining the instrument as a part has broken off at the instrument´s joint-area.No surgical delay, no adverse patient consequences reported.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the ant broach handle - r had the distal section of the hinge mechanism broken off, where it attaches within the pin.Broken fragment was not returned for evaluation.Additionally, the device presented nicks and impaction marks on areas that are not intended to be impacted.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like impacting the device in areas that are not intended to be impacted, such as the lever of device that could mostly lead to the breakage observed.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the ant broach handle - r would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: 43 2) date of manufacture: 12/13/2016 3) any anomalies or deviations identified in dhr: no 4) expiry date: n/a 5) ifu reference: ifu-0902-00-836 device history review
=
> 1) quantity manufactured: 43 2) date of manufacture: 12/13/2016 3) any anomalies or deviations identified in dhr: no 4) expiry date: n/a 5) ifu reference: ifu-0902-00-836 corrected: h3.

Brand Name
ANT BROACH HANDLE - R
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20126258
Report Number1818910-2024-18521
Device Sequence Number20687175
Product Code HTQ
UDI-Device Identifier10603295148302
UDI-Public(01)10603295148302(10)ABG15976
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807360
Device Lot NumberABG15976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/09/2024
10/23/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/10/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown